Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Mar 29, 2017, 4:21 AM CDT for Anderson County, Henderson County, Leon County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 4:21 AM CDT (09:21 UTC)
- Expired
- Mar 29, 2017, 5:45 AM CDT
- In force
- 84 min
- Issued by
- NWS Fort Worth, TX
Counties Anderson County, TX, Henderson County, TX, Leon County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 172 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 14.5
The text
As transmitted.
421
WWUS84 KFWD 290921
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
421 AM CDT WED MAR 29 2017
TXZ135-147-148-162-291045-
Anderson TX-Leon TX-Freestone TX-Henderson TX-
421 AM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREESTONE...LEON...
HENDERSON AND ANDERSON COUNTIES UNTIL 545 AM CDT...
At 420 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Centerville, or 24 miles northwest of Madisonville,
moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palestine, Athens, Malakoff, Buffalo, Elkhart, Frankston, Brownsboro,
Berryville, Centerville, Trinidad, Coffee City, Caney City, Fairfield
Lake State Park, Jewett, Payne Springs, Log Cabin, Murchison,
Oakwood, Star Harbor and Poynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3150 9574 3132 9566 3127 9573 3109 9577
3107 9603 3151 9626 3173 9612 3199 9610
3201 9605 3208 9606 3208 9609 3228 9608
3229 9545 3223 9549 3215 9548 3208 9542
3185 9545 3176 9540 3168 9528 3161 9526
TIME...MOT...LOC 0920Z 229DEG 35KT 3125 9612
$$
HernandezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 29, 4:11 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 29, 4:11 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 411 AM CDT Wed Mar 29 2017 .DISCUSSION... Squall line continues to move east through North and Central Texas but should be exiting the region by 6 am. This line of storms is making steady progress east and dewpoints in the 50s are spreading across the region behind the front. Most models still convect storms in our far eastern counties this afternoon and will keep high PoPs there for now, but the atmosphere may not recover. This will be the main challenge to monitor and assess today. If storms do redevelop, they could be severe with a threat for damaging winds and hail, and possibly a tornado. There remains a low chance for rain/storms generally along and north of I-20 tonight as the upper level low crosses the Plains. The track of the upper level low is now farther north than previous days, so the potential for additional storms tonight looks to be low. A front will move through the region tonight bringing cooler temperatures. Overnight lows will be in the upper 40s and lower 50s. Thursday and Friday will be quiet days. Thursday will be cool with highs only in the mid 60s to mid 70s. We will quickly warm up in the upper 70s and upper 80s on Friday as an upper level ridge moves over the region, and southwest to west flow in the lower to mid levels of the atmosphere brings warmer temperatures. Another upper level low will move into New Mexico on Friday bringing a chance for rain to the region this weekend. Unfortunately the model runs tonight are less consistent with the track of the upper level low than they have been the past few days. On Saturday, convection is expected to develop along the dryline to our west during the afternoon hours. This convection will likely move into our area Saturday evening and night. Beyond Saturday night, differences in the models muddle the forecast, however we do still expect rain and storms to occur. The uncertainty lies in where the heaviest rain and possible severe weather concerns may be. The GFS and Euro appear to be the closest in agreement with the heaviest rains still located across our Central Texas counties and points east and southeast of there. Have continued with the highest PoPs in these areas during the day on Sunday, and we will continue to assess to the severe threat and heavy rain/flooding threat. The weekend rains should end on Monday, if not sooner, and then a few more days of quiet weather is expected. Some storms may be possible along another front around the middle of the week. JLDunn && .AVIATION... MVFR ceilings continue to work northward from Central Texas and should reach WACO by 06Z and the Metro Terminals around 08Z. The broken line of thunderstorms currently west of the airports will continue moving east and should begin to impact the western airports around 08Z. However, the radar shows that an outflow boundary is getting out ahead of the storms so this should keep storms below severe limits as they move across the metroplex airports. The stronger storms currently across the Concho Valley may impact Waco beginning around 08Z. Gusty winds will be the primary hazard with these storms. All storms should move east of the terminals shortly after sunrise with VFR through the day Wednesday. A gusty southeast wind between 14 and 20 knots sustained will briefly turn to the west and become gusty as the line of storms moves across the region. Once the storms move east of the region Wednesday morning, southerly winds will return between 12 and 15 knots. A cold front will move across the region Wednesday evening and turn the wind to the northwest. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 81 52 72 53 82 / 20 20 5 5 0 Waco 82 52 75 51 84 / 20 5 5 5 0 Paris 76 50 66 48 78 / 70 30 10 10 5 Denton 79 49 70 48 82 / 20 20 5 5 0 McKinney 78 50 68 48 80 / 50 20 10 5 0 Dallas 81 53 72 53 82 / 30 20 10 5 0 Terrell 80 51 71 49 81 / 70 20 10 5 0 Corsicana 79 52 73 52 83 / 60 20 10 5 0 Temple 82 51 76 53 84 / 20 5 5 5 0 Mineral Wells 77 49 72 49 87 / 10 20 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 90/82
Hazardous weather outlook, Mar 29, 4:17 AM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 417 AM CDT Wed Mar 29 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 417 AM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorm chances will linger today mainly east of a Bonham to Terrell to Hearne line. If the atmosphere manages to destabilize later this morning, there would be a risk for damaging wind gusts, hail, and perhaps an isolated tornado. However, the potential for redevelopment appears low at this time. There is also a low chance for thunderstorms generally along and north of I-20 today and tonight. The main threat from any storms, should they develop, would be small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. After a brief reprieve from the active weather, yet another storm system will bring increasing chances for thunderstorms to the region Saturday through Monday night, with the highest coverage Sunday and Sunday night. Strong to severe storms will once again be possible, as well as a threat for localized heavy rainfall, although many details remain uncertain regarding system and environmental evolution. .SPOTTER INFORMATION STATEMENT... If the atmosphere manages to recover in the wake of this morning's thunderstorms, some limited spotter activation may be requested generally east of a Bonham to Terrell to Hearne line.
In the hours before
Local storm report, Mar 29, 3:52 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG GRANBURY 32.45N 97.80W
03/29/2017 HOOD TX EMERGENCY MNGR
LUMIN ER IS NOW CLOSED. ROOF PEELED OFF. 3801 E HWY 377
GRANBURYLocal storm report, Mar 29, 4:05 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
405 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG COMBINE 32.58N 96.50W
03/29/2017 KAUFMAN TX EMERGENCY MNGR
2 HOUSES W/DAMAGE IN COMBINE. PORCH AND CHIMNEYLocal storm report, Mar 29, 4:09 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG FORT WORTH 32.75N 97.34W
03/29/2017 TARRANT TX NWS EMPLOYEE
SHINGLES BLOWN OFF ROOF IN NORTH FT WORTH. WESTERN
CENTER BLVD/SANDSHELLLocal storm report, Mar 29, 4:19 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 6 S ARLINGTON 32.64N 97.12W
03/29/2017 TARRANT TX PUBLIC
SEVERAL SECTIONS OF BRICK WALL BLOWN OVER NEAR PONSELLE
DR AND S. MATLOCK RD IN ARLINGTONLocal storm report, Mar 29, 4:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG SHERMAN 33.63N 96.57W
03/29/2017 GRAYSON TX EMERGENCY MNGR
36 INCH DIAMETER TREE SNAPPED IN SHERMAN AT COLLEGE STSpecial weather statement, Mar 29, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
421 AM CDT WED MAR 29 2017
TXZ135-147-148-162-291045-
Anderson TX-Leon TX-Freestone TX-Henderson TX-
421 AM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREESTONE...LEON...
HENDERSON AND ANDERSON COUNTIES UNTIL 545 AM CDT...
At 420 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Centerville, or 24 miles northwest of Madisonville,
moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palestine, Athens, Malakoff, Buffalo, Elkhart, Frankston, Brownsboro,
Berryville, Centerville, Trinidad, Coffee City, Caney City, Fairfield
Lake State Park, Jewett, Payne Springs, Log Cabin, Murchison,
Oakwood, Star Harbor and Poynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3150 9574 3132 9566 3127 9573 3109 9577
3107 9603 3151 9626 3173 9612 3199 9610
3201 9605 3208 9606 3208 9609 3228 9608
3229 9545 3223 9549 3215 9548 3208 9542
3185 9545 3176 9540 3168 9528 3161 9526
TIME...MOT...LOC 0920Z 229DEG 35KT 3125 9612
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:44 PM CDT | Special Weather Statement | FWD | Eastland, Stephens, Young | 46 min |
| Mar 28, 11:36 PM CDT | Special Weather Statement | FWD | Eastland, Young | 54 min |
| Mar 29, 12:11 AM CDT | Special Weather Statement | FWD | Lampasas, Mills | 49 min |
| Mar 29, 12:16 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto | 59 min |
| Mar 29, 12:51 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton, Lampasas | 54 min |
| Mar 29, 1:04 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 56 min |
| Mar 29, 1:06 AM CDT | Special Weather Statement | FWD | Erath, Hood, Somervell | 24 min |
| Mar 29, 1:08 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 52 min |
| Mar 29, 1:13 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 47 min |
| Mar 29, 1:24 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 36 min |
| Mar 29, 1:25 AM CDT | Tornado Warning | FWD | Erath, Hood, Somervell | 35 min |
| Mar 29, 1:40 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 51 min |
| Mar 29, 1:49 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 41 min |
| Mar 29, 1:51 AM CDT | Special Weather Statement | FWD | Bell | 24 min |
| Mar 29, 2:04 AM CDT | Tornado Warning | FWD | Tarrant | 26 min |
| Mar 29, 2:13 AM CDT | Tornado Warning | FWD | Denton, Tarrant | 18 min |
| Mar 29, 2:14 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hill, Johnson | 61 min |
| Mar 29, 2:22 AM CDT | Special Weather Statement | FWD | Falls, Hill, Limestone, McLennan | 23 min |
| Mar 29, 2:26 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 49 min |
| Mar 29, 2:39 AM CDT | Special Weather Statement | FWD | Milam | 36 min |
| Mar 29, 2:46 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman, Rockwall | 59 min |
| Mar 29, 2:47 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| Mar 29, 2:50 AM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 55 min |
| Mar 29, 2:52 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 53 min |
| Mar 29, 3:04 AM CDT | Special Weather Statement | FWD | Navarro | 26 min |
| Mar 29, 3:08 AM CDT | Special Weather Statement | FWD | Falls | 37 min |
| Mar 29, 3:16 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 44 min |
| Mar 29, 3:26 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 34 min |
| Mar 29, 3:33 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Leon, Limestone, Milam, Robertson | 57 min |
| Mar 29, 3:41 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson | 34 min |
| Mar 29, 3:50 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 70 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.